Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 206, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 15, 2003, 5:00 AM CDT for Marshall County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2003, 5:00 AM CDT (10:00 UTC)
- Expired
- Jul 15, 2003, 6:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Marshall County, IL
The radar
The Lincoln radar (KILX), 101 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2108 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 151000 SVRILX ILC123-151100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 500 AM CDT TUE JUL 15 2003 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARSHALL COUNTY IN CENTRAL ILLINOIS * UNTIL 600 AM CDT * AT 500 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF LACON...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPARLAND LACON VARNA THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LARGE HAIL IN EXCESS OF 2 INCHES WILL ACCOMPANY THIS DANGEROUS STORM. MOVE INDOORS AND STAY AWAY FROM WINDOWS. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4113 8956 4101 8960 4097 8922 4105 8910 $$ EH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:30 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 15, 3:30 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 330 AM CDT TUE JUL 15 2003 MODELS MORE SIMILAR TODAY WITH ETA STILL A BIT SLOWER WITH THE COLD FRONT MOVING SE THRU CENTRAL IL TODAY. LIKE PREVIOUS FORECASTER... WILL TEND TO SIDE WITH THE ETA MODEL FOR SLOWER FRONTAL MOVEMENT. FORECAST CONCERN IS CONVECTION CHANCES TODAY AND RISK OF SEVERE WEATHER. COLD FRONT EXTENDING FROM NW WI ACROSS EASTERN IA AND FAR NW MO WHILE UPPER LEVEL TROF OVER THE UPPER MISSISSIPPI VALLEY. MCS AHEAD OF COLD FRONT OVER EASTERN IA...NORTHERN IL AND SE WI AND MOVING SE FUELED BY 40 TO 50 KFT LOW LEVEL JET. HAD LIKELY POPS FROM PEORIA NORTH THROUGH MID MORNING...WITH PROB40 SOUTH OF PEORIA TODAY THOUGH MAINLY THIS AFTERNOON SOUTH OF I-70. COLD FRONT PROGGED TO MOVE SE TOWARD THE IL RIVER BY NOON...TO I-70 BY SUNSET AND PASS LAWRENCEVILLE BY MIDNIGHT. CONTINUE PROB30 CHANCE OF CONVECTION FROM I-70 SOUTH THIS EVENING UNTIL FRONT PASSES. SPC HAS SLIGHT RISK SOUTH OF I-70 TODAY WHERE ATMOSPHERE HAS MORE OF A CHANCE TO DESTABLIZED THIS AFTERNOON AFTER MORNING MCS DECAYS. CAPES INCREASE ABOVE 3000 J/KG AND LIFTED INDEX OF MINUS 6C SOUTH OF I-72 THIS AFTERNOON. MORE HUMID TODAY WITH DEWPOINTS IN THE UPPER 60S TO MID 70S AND WARMER HIGHS IN THE UPPER 80S MOST AREAS. HIGH PRESSURE OVER THE HIGH PLAINS TO DRIFT ACROSS IL WED AND EAST OVER THE OHIO VALLEY THU AND PROVIDE A FAIR AMOUNT OF SUNSHINE AND LESS HUMID AIR. GUIDANCE TEMPS SIMILAR AND NEAR SEASONABLE LEVELS NEXT FEW DAYS AND FOLLOWED CLOSELY. A 600 DM 500 MB HIGH REMAINS OVER THE SOUTHERN HIGH PLAINS AND KEEPS THE REAL HOT WEATHER SW OF IL THIS WEEK. IL REMAINS IN A WNW UPPER LEVEL FLOW THIS WEEK WITH NEXT WEATHER SYSTEM ARRIVING LATER FRI AND SAT. DID ADD CHANCE OF CONVECTION FRI AFTERNOON NORTHERN CWA AND CHANCE SE CWA THIS WEEKEND TO BETTER BLEND WITH SURROUNDING OFFICES. GFS MAY BE OVERDOING QPF OVER IL FRI AND FRI NIGHT. .ILX...NONE. HUETTL
Hazardous weather outlook, Jul 14, 10:59 AM CDT, 18 hours 1 minute before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1059 AM CDT MON JUL 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THIS IS A RISK FOR SEVERE THUNDERSTORMS LATE TONIGHT ACROSS PARTS OF CENTRAL ILLINOIS...MAINLY TO THE NORTHWEST OF A ST LOUIS TO CHAMPAIGN LINE. THE PRIMARY SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL BETWEEN MIDNIGHT AND 6 AM. ISOLATED TORNADOES WILL ALSO BE POSSIBLE AS A COLD FRONT MOVES ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AFTERNOON OVER SOUTHEASTERN ILLINOIS AS THE COLD FRONT CONTINUES TO PROGRESS THROUGH THE STATE. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE BETWEEN NOON AND 6 PM. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE ON SATURDAY AND SUNDAY AS ANOTHER COLD FRONT APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT ACROSS CENTRAL ILLINOIS...AS WELL AS TUESDAY AFTERNOON OVER SOUTHEAST ILLINOIS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:16 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 59 min |
| Jul 15, 7:27 AM CDT | Severe Thunderstorm Warning | ILX | Champaign | 48 min |
| Jul 15, 8:05 AM CDT | Severe Thunderstorm Warning | ILX | Shelby | 55 min |
| Jul 15, 8:12 AM CDT | Severe Thunderstorm Warning | ILX | Effingham | 63 min |
| Jul 15, 8:16 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 29 min |
| Jul 15, 8:28 AM CDT | Severe Thunderstorm Warning | ILX | Edgar | 47 min |
| Jul 15, 8:43 AM CDT | Severe Thunderstorm Warning | ILX | Clay | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.